Hail, Benton
- When
- August 8, 1:42 PM CST
- Where
- Benton County, 3 mi E of Rogers
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.330, -94.066
Thunderstorms developed along a weak surface boundary over northwestern Arkansas during the early afternoon of August 8th. The stronger storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along a weak surface boundary over northwestern Arkansas during the early afternoon of August 8th. The stronger storms produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 11:39 AM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT MON AUG 8 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
OUTFLOW BOUNDARY CURRENTLY LOCATED NEAR CLEVELAND...TALALA...
VINITA...SPRINGDALE LINE. BEHIND THE BOUNDARY...GUSTY NE WINDS AT
BVO SHOULD BEGIN TO DECREASE SHORTLY AND BECOME MORE EASTERLY WITH
TIME. THUNDERSTORMS WILL LIKELY DEVELOP NEAR VICINITY OF BOUNDARY
BY MID TO LATE AFTERNOON ACROSS NE OK...PUSHING SE TOWARD NORTHWEST
ARKANSAS TAF SITES. MVFR WILL BE LIKELY IN THE STRONGER CELLS WITH
THE POTENTIAL FOR BRIEF STRONG WIND GUSTS.
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT MON AUG 8 2011/
..UPDATE...
DISCUSSION...
INITIAL OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED INTO
NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS...WITH SECONDARY BOUNDARY
NEAR THE OKLAHOMA/KANSAS BORDER. THESE BOUNDARIES SHOULD STALL
SHORTLY AS SOUTHWEST WINDS CONTINUE TO INCREASE AND AS DEEP MIXING
DEVELOPS. THIS SHOULD ALLOW HIGHS TEMPERATURES TO CLIMB INTO THE
105-110 DEGREE RANGE OVER MUCH OF EASTERN OKLAHOMA/WEST CENTRAL
ARKANSAS. DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THIS
AFTERNOON WITH GUSTY SOUTHWEST WINDS AND RH VALUES FALLING TO
AROUND 20 PERCENT. STRONG TO SEVERE THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP NEAR STALLED BOUNDARY BY LATE AFTERNOON OVER
FAR NORTHEAST OKLAHOMA...PUSHING SOUTHEAST DURING THE EVENING
HOURS. THESE STORMS WILL HAVE TO POTENTIAL FOR DAMAGING DOWNBURST
WINDS...WHICH WOULD ALSO FURTHER EXACERBATE THE FIRE DANGER THREAT
WITH ERRATIC/SHIFTING WINDS. DID INCREASE POPS SOMEWHAT OVER FAR
NORTHEAST OKLAHOMA FOR LATE THIS AFTERNOON/EVENING...OTHERWISE
FORECAST ON TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
RED FLAG WARNING UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067.
EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT MON AUG 8 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1159 AM CDT MON AUG 8 2011
...HEAT AND ELEVATED WILDFIRE DANGER TODAY...
...SEVERE STORMS LIKELY THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID TO LATE AFTERNOON.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SOUTHWEST WINDS WILL CONTINUE TO SLOWLY INCREASE THROUGH EARLY
AFTERNOON SOUTH OF BOUNDARY WHICH IS EXPECTED TO STALL OVER FAR
NORTHEAST OKLAHOMA. SOUTH OF THE BOUNDARY...HOT AND BREEZY
CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 20 AND
25 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE
AFOREMENTIONED BOUNDARY BY MID TO LATE AFTERNOON. THESE STORMS
WILL PUSH SOUTHEAST THROUGH THE REMAINDER OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS DURING THE EARLY EVENING HOURS. DAMAGING
DOWNBURST WINDS WILL BE THE PRIMARY THREAT WITH THE STRONGER STORMS.
THE GUSTY AND ERRATIC WINDS NEAR ANY THUNDERSTORM ACTIVITY WILL
LIKELY FURTHER EXACERBATE THE FIRE DANGER THREAT. IN ADDITION...
THESE STRONG WINDS COULD PUSH WELL AHEAD OF THE HEAVY RAIN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM...VERY HIGH FIRE WEATHER
AND DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT
POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MUCH OF
THE WEEK. THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA WITH THE
POTENTIAL FOR MAINLY AFTERNOON THUNDERSTORMS. THERE COULD BE AN
ENHANCED SEVERE THREAT ON WEDNESDAY AS MODERATE INSTABILITY COMBINES
WITH STRONG WIND FIELDS ALOFT. THE STRONGER STORMS WOULD LIKELY
POSE A THREAT OF DAMAGING DOWNBURST WINDS. IN ADDITION...FIRE
WEATHER CONCERNS WILL REMAIN HIGH AS GENERALLY HOT AND DRY
CONDITIONS CONTINUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1113 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 8 NE FORUM 36.26N 93.61W
08/06/2011 CARROLL AR PUBLIC
2-3 INCH LIVE TREE LIMBS SNAPPED...LOTS OF SMALLER LIMBS
AND LEAVES COVERING THE ROADS. TIME ESTIMATED BASED ON
RADAR.
&&
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
139 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG TULSA 36.13N 95.92W
08/06/2011 TULSA OK PUBLIC
FLAG POLE SNAPPED AT LOCAL AUTO DEALERSHIP AND MOTEL SIGN
DAMAGED NEAR I-44 AND MEMORIAL.
0629 PM TSTM WND GST TULSA 36.13N 95.92W
08/06/2011 E60.00 MPH TULSA OK NWS EMPLOYEE
THUNDERSTORM WIND GUST AT NWS OFFICE 11TH AND 169
ESTIMATED 60 MILES PER HOUR.
0630 PM TSTM WND DMG 8 WNW KELLYVILLE 35.99N 96.35W
08/06/2011 CREEK OK FIRE DEPT/RESCUE
ROOF BLOWN OFF BARN. DAMAGE TO ROOFS OF SEVERAL MOBILE
HOMES. LARGE TREE LIMBS BROKEN. ...FREEDOM HILL
0630 PM TSTM WND DMG 3 NNW BROKEN ARROW 36.09N 95.81W
08/06/2011 TULSA OK PUBLIC
SEVERAL LARGE TREES GREATER THAN 2 INCHES IN DIAMETER
SPLIT AND BLOWN DOWN AT SHILOH NEIGHBORHOOD AT BATTLE
CREEK.
0632 PM TSTM WND GST 4 N BROKEN ARROW 36.11N 95.79W
08/06/2011 E70.00 MPH TULSA OK TRAINED SPOTTER
SPOTTER REPORTED 60 TO 70 MILE PER HOUR WIND GUST AND
DIME HAIL AT SAVAGE PARK.
0644 PM TSTM WND GST JENKS 36.02N 95.97W
08/06/2011 M63.00 MPH TULSA OK ASOS
55KT GUST MEASURED AT THE JENKS RIVERSIDE AIRPORT.
0654 PM HAIL 3 N CATOOSA 36.23N 95.75W
08/06/2011 E0.75 INCH ROGERS OK AMATEUR RADIO
NEAR PORT OF CATOOSA.
0658 PM TSTM WND GST 5 NNW INOLA 36.22N 95.54W
08/06/2011 E65.00 MPH ROGERS OK NWS EMPLOYEE
FLAG POLE AND TREES DAMAGED BY THUNDERSTORM WIND GUST
ESTIMATED TO 65 MPH BY OFF DUTY NWS EMPLOYEE.
&&
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT MON AUG 8 2011
ARZ001-081945-
BENTON AR-
219 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
BENTON
AT 220 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF BENTONVILLE TO 2 MILES NORTH OF
HIGHFILL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY COMFORT...
BENTONVILLE...ROGERS...LOWELL...PEA RIDGE...HEALING SPRINGS...
SPRINGTOWN...HIGHFILL...CAVE SPRINGS...VAUGHN...CENTERTON AND AVOCA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3621 9420 3625 9445 3647 9417 3641 9390
TIME...MOT...LOC 1920Z 270DEG 19KT 3641 9414 3629 9435The Springfield radar (KSGF), 117 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs onto the roadway.
Strong thunderstorm wind blew down numerous large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334195, 334199, 334200.